Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 352, NWS Fort Worth, TX

July 8, 2007Bosque County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 8, 2007, 5:38 PM CDT for Bosque County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2007, 5:38 PM CDT (22:38 UTC)
Expired
Jul 8, 2007, 8:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Bosque County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 81 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1405 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 082239
FFWFWD
TXC035-090145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CDT SUN JUL 8 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL AND NORTHERN BOSQUE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 845 PM CDT

* AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH FROM NEAR MERIDIAN TO NEAR KOPPERL...AND FROM
  IREDELL TO HICO. MOVEMENT WAS SOUTH AT 15 MPH.

RAINFALL OF UP TO 2 INCHES PER HOUR IS POSSIBLE FROM THESE STORMS. 
RUNOFF FROM THE HEAVY RAIN MAY CAUSE FLOODING OF CREEKS...STREAMS... 
STREETS...DITCHES...AND LOW LYING AREAS.

KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF 
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE 
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD 
WATERS

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. LESS THAN THREE FEET
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.

LAT...LON 3178 9780 3189 9739 3218 9761 3202 9797

$$
3 follow-up statements
000 
WGUS74 KFWD 082324
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
623 PM CDT SUN JUL 8 2007

TXC035-090145-
BOSQUE TX-
623 PM CDT SUN JUL 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR 
CENTRAL AND NORTHERN BOSQUE COUNTY...

AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS WITH VERY HEAVY RAIN FROM NEAR IREDELL...TO 
CRANFILLS GAP. OTHER HEAVY RAIN WAS DETECTED NEAR MORGAN. MOVEMENT 
WAS SLOWLY SOUTH.

RAINFALL OF UP TO 2 INCHES HAS FALLEN WITH THESE STORMS SINCE 
530 PM. EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE FLOODING 
OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND 
ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. REMEMBER...TURN AROUND...DONT DROWN.

LAT...LON 3178 9780 3189 9739 3218 9761 3202 9797

$$
000 
WGUS74 KFWD 090052
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
751 PM CDT SUN JUL 8 2007

TXC035-090145-
BOSQUE TX-
751 PM CDT SUN JUL 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHERN BOSQUE COUNTY...

AT 751 PM CDT...THE THUNDERSTORM THAT PRODUCED THE VERY HEAVY RAIN 
HAS MOVED SOUTHWEST INTO HAMILTON COUNTY. NO MORE HEAVY RAINFALL IS 
EXPECTED ACROSS THE COUNTY THIS EVENING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALNUT
SPRINGS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3178 9780 3189 9739 3218 9761 3202 9797

$$
000 
WGUS74 KFWD 090145
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
843 PM CDT SUN JUL 8 2007

TXC035-090153-
BOSQUE TX-
843 PM CDT SUN JUL 8 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM CDT FOR NORTHERN
BOSQUE COUNTY...

THE STORMS THAT PRODUCED THE HEAVY RAIN EARLIER THIS EVENING HAVE 
DISSIPATED AND FLOODING IS NO LONGER BEING REPORTED. THUS THE FLASH 
FLOOD WARNING IS BEING ALLOWED TO EXPIRE.


LAT...LON 3178 9780 3189 9739 3218 9761 3202 9797

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:49 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 8, 2:49 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
249 PM CDT SUN JUL 8 2007

.DISCUSSION...
SCATTERED SHRA/TSRA CONTINUING FROM COMANCHE...TO CLEBURNE AND
DFW...TO GAINESVILLE AND SULPHUR SPRINGS. STORMS THUS FAR HAVE
PRODUCED LOCALLY HEAVY RAIN AND WIND GUSTS 30-35 MPH. EXPECT
ACTIVITY TO CONTINUE INTO THE AFTERNOON/EVENING HOURS BEFORE
STARTING TO DIMINISH.

UPPER LOW OVER SW OKLAHOMA STARTING TO SWING MORE ESE. THIS
FEATURE WILL STEADILY ROTATE ACROSS NORTHERN PORTIONS OF THE AREA
THROUGH MONDAY. LIFT FROM UPPER SYSTEM AND DIURNAL HEATING WILL
CONTINUE SCATTERED SHOWERS/STORMS INTO THE EVENING. WILL GO WITH
CHANCE POPS OVER EASTERN/NORTHEASTERN ZONES...WHICH SHOULD SEE
BEST FORCING FROM UPPER SYSTEM. WILL LEAVE SLIGHT CHANCE OVER ALL
BUT NORTHWEST ZONES GIVEN MOIST/MODERATELY UNSTABLE ATMOSPHERE.
WITH PROXIMITY OF UPPER LOW...WILL KEEP POPS GOING LATER INTO THE
EVENING HOURS. WILL LIKELY SEE ANOTHER ROUND OF AFTERNOON/EVENING
CONVECTION... MAINLY OVER EASTERN ZONES...ON MONDAY.

GUIDANCE SUGGESTS AN MCS MAY DEVELOP MONDAY AFTERNOON OVER CENTRAL HIGH
PLAINS. MCS SHOULD MOVE SE IN NWLY FLOW ON EAST SIDE OF SOUTHWEST
U.S. UPPER RIDGE. NAM HOLDS BULK OF PRECIP IN OKLAHOMA...WHILE GFS
PUSHES MCS DOWN INTO WESTERN NORTH TX. WILL LEAN A BIT TOWARD GFS
AND INCLUDE CHANCE POPS INTO OUR NORTHERN ZONES TUESDAY NIGHT INTO
WEDNESDAY.

SURFACE FRONT PUSHES TO NEAR THE RED RIVER WEDNESDAY...AND SLOWLY
SAGS INTO AREA THROUGH FRIDAY. THIS ALONG WITH SOUTHERN EDGE OF
NORTHWESTERLY FLOW BRUSHING AREA WILL CONTINUE CHANCE POPS FOR
MAINLY NORTHERN AND NORTHEASTERN ZONES WEDNESDAY THROUGH FRIDAY. GFS
BRINGS ANOTHER MCS INTO NORTH TEXAS SATURDAY AFTERNOON/EVENING.
WHILE CONFIDENCE IN SUCH FEATURES IS OBVIOUSLY LOW THIS FAR OUT...
PERSISTENCE OF OVERALL NORTHWEST FLOW PATTERN SUGGESTS SLIGHT CHANCE
TO CHANCE POPS ARE WARRANTED INTO THE WEEKEND.

MAV/MET TEMPERATURE GUIDANCE IN GOOD AGREEMENT THROUGH EARLY WEEK.
WILL GENERALLY FOLLOW TREND OF MEX TEMPERATURE GUIDANCE...SLOW
GRADUAL INCREASE OF TEMPS OVER NEXT WEEKEND AS SOUTHWEST U.S. UPPER
RIDGE STARTS TO SPREAD EAST TOWARDS TEXAS.
..06..

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  94  75  93  76 /  20  20  10  30  10
WACO, TX              74  93  75  92  75 /  20  20  10  20  10
PARIS, TX             71  93  72  92  73 /  30  30  30  30  20
DENTON, TX            72  94  75  93  74 /  20  20  30  30  10
MCKINNEY, TX          72  93  74  92  74 /  20  20  30  30  10
DALLAS, TX            76  93  75  92  76 /  20  20  10  30  10
TERRELL, TX           72  93  75  92  74 /  30  20  10  30  10
CORSICANA, TX         73  92  75  92  74 /  20  20  20  20  10
TEMPLE, TX            73  93  74  92  74 /  20  20  10  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

91/06
Hazardous weather outlook, Jul 8, 3:58 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
358 PM CDT SUN JUL 8 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
358 PM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH TEXAS
THROUGH TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS OVER 60 MPH. ALSO...STORMS SOUTH OF
INTERSTATE 20 MAY PRODUCE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THE REMAINDER OF THE
WEEK. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE DURING
THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND
EVENING.

13

In the hours before

Local storm report, Jul 8, 4:14 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
414 PM CDT SUN JUL 08 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             LITTLE ELM              33.16N  96.93W
07/08/2007  E1.75 INCH       DENTON             TX   PUBLIC

            PUBLIC REPORT OF GOLFBALL SIZE HAIL
Special weather statement, Jul 8, 4:31 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
431 PM CDT SUN JUL 8 2007

TXZ093-082200-
GRAYSON TX-
431 PM CDT SUN JUL 8 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GRAYSON COUNTY

AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF MCKINNEY...MOVING NORTHEAST
AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE DORCHESTER...GUNTER AND
HOWE.

PEA-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3334 9692 3326 9672 3351 9654 3361 9679

DUNN
Local storm report, Jul 8, 5:06 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
506 PM CDT SUN JUL 08 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     9 SW CLEBURNE           32.26N  97.52W
07/08/2007                   JOHNSON            TX   EMERGENCY MNGR

            TREE LIMBS DOWN AT LAKE CLEBURNE STATE PARK...TIME
            ESTIMATED
Local storm report, Jul 8, 5:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT SUN JUL 08 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     FLASH FLOOD      4 E GLEN ROSE           32.24N  97.69W
07/08/2007                   SOMERVELL          TX   LAW ENFORCEMENT

            NUMEROUS FARM-TO-MARKET AND COUNTY ROADS UNDERWATER
	    ACROSS THE EASTERN AND SOUTHERN PORTIONS OF THE
	    COUNTY.
Local storm report, Jul 8, 5:26 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
526 PM CDT SUN JUL 08 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     FLASH FLOOD      15 S STEPHENVILLE       32.00N  98.22W
07/08/2007                   ERATH              TX   LAW ENFORCEMENT

            FLOODING OF ROADS NEAR SOUTHERN ERATH COUNTY BORDER.
Local storm report, Jul 8, 5:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT SUN JUL 08 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FLASH FLOOD      6 SW HICO               31.92N  98.10W
07/08/2007                   HAMILTON           TX   LAW ENFORCEMENT

            WATER OVER HIGHWAY 219 NEAR CARLTON

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:44 PM CDTSpecial Weather StatementFWDTarrant31 min
Jul 8, 1:48 PM CDTSpecial Weather StatementFWDHopkins27 min
Jul 8, 2:51 PM CDTSpecial Weather StatementFWDLamar24 min
Jul 8, 3:16 PM CDTFlash Flood WarningFWDJohnson, Somervell3 hr
Jul 8, 3:21 PM CDTSevere Thunderstorm WarningFWDJohnson39 min
Jul 8, 3:26 PM CDTSpecial Weather StatementFWDCollin34 min
Jul 8, 3:58 PM CDTSpecial Weather StatementFWDSomervell32 min
Jul 8, 4:10 PM CDTSevere Thunderstorm WarningFWDDenton50 min
Jul 8, 4:16 PM CDTSevere Thunderstorm WarningFWDCollin44 min
Jul 8, 4:31 PM CDTSpecial Weather StatementFWDGrayson29 min
Jul 8, 4:49 PM CDTFlash Flood WarningFWDErath, Hamilton3 hr
Jul 8, 4:54 PM CDTSevere Thunderstorm WarningFWDCooke51 min
Jul 8, 5:00 PM CDTFlash Flood WarningFWDCooke3 hr
Jul 8, 5:21 PM CDTSevere Thunderstorm WarningFWDErath, Hamilton54 min
Jul 8, 6:16 PM CDTFlash Flood WarningFWDComanche3 hr
Jul 8, 6:46 PM CDTSpecial Weather StatementFWDHamilton29 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.